MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-3-8-3D
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The concerto coil was returned within a non-medtronic micro catheter (boston scientific renegade microcatheter); without a dispenser coil and without an introducer sheath.The implant coil was partially pushed out of the micro catheter.The concerto coil and micro catheter were decontaminated.No damages or irregularities were found with the micro catheter.Upon closer examination, the pusher was found to not be the concerto pushwire but was an unknown coated guidewire.The guidewire proximal outer diameter was measured to be 0.0185¿ and the tip outer diameter was measured to be 0.0180¿.The concerto implant coil was already detached, and the proximal section was found stuck within the micro catheter.The micro catheter was flushed with water and the implant coil was removed with resistance encountered.The implant coil was found to be stretched and damaged.The implant coil tip was measured and found to be within specification.The detach element ball was measured and found to be within specification.All other subassemblies appeared to be normal and no other anomalies were observed.The concerto coil could not be used for resistance testing as it was already detached and due its damaged condition, however, it was found to be stuck within the returned micro catheter and force was used to remove it.Based on the device analysis and reported information, the report of ¿coil resistance/stuck in catheter¿ was confirmed; however, the cause could not be determined.It is possible the damage found on the implant coil contributed to the coil resistance in catheter.As the user reported continuous flush was not used during the procedure, it is possible that this caused the reported resistance.Advancing the coil against this resistance would cause the implant coil to become damaged.Other potential causes for ¿coil resistance/stuck in catheter¿ are incompatible catheter, lack of hydration before procedure, tortuous anatomy, and damage or kink to pushwire.Since the pushwire was not returned, any contribution of the pushwire towards the ¿coil resistance/stuck in catheter¿ could not be assessed.The inner diameter of the returned micro catheter was measured to be 0.021¿.Per concerto coil instructions for use (ifu): ¿concerto detachable coils should be delivered through a micro catheter with a minimum inside diameter of 0.0165¿ with two marker bands.¿ therefore, the concerto coil is compatible for use with the returned renegade micro catheter.The renegade micro catheter will be returned to boston scientific; however, the unknown guidewire will be retained as the vender could not be ascertained.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that resistance was encountered when the concerto coil was advanced through the renegade catheter.The device did not exit the microcatheter.A continuous flush was not used during the procedure.Ancillary devices include a renegade straight.021.
 
Additional Manufacturer Narrative
Please note that correct aware date is august 28, 2019.Therefore, this event is not a late mdr.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8982788
Report Number2029214-2019-00907
Device Sequence Number16966029
Product Code KRD
UDI-Device Identifier00847536026339
UDI-Public00847536026339
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2021
Device Model NumberPV-3-8-3D
Device Catalogue NumberPV-3-8-3D
Device Lot NumberA619388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR